Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Muscle pain


  • Please log in to reply
7 replies to this topic

#1 georgette

georgette

    Senior Bronze Member

  • Members
  • PipPipPip
  • 58 posts

Posted 18 June 2008 - 11:59 AM

Hi everyone, Georgette here , I still haven't worked out how to get this print bigger so it is easier for me to read hmmm patience, eh ? I was wondering if ya all could tell me your experiences with your muscle pain and stiffness. The muscles in my arms and legs are particulary worse when I've been resting then try to get up and going also at night when I'm sleeping I can't just turn over I have to wake up and actually have to think about how I am gunna turn over causeing the least pain it becomes a real production , I waken even fron pain even when I just move my arms or legs into another position ! why is it that its sooooo much worse at night ? hugs georgette

ps re the print size , I have clicked on the font size 7 and still everything is so small , someone told me to look for a particular colour bar at top of the screen and I did but couldn't find what they were describing ? the print size is a real challange for my eyes .........sorry to whine


#2 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 18 June 2008 - 12:26 PM

Hi, Georgette. The font size you are clicking on is to make the font in your post bigger or smaller. This won't help you see everything bigger, it will only make only your post bigger for everyone else. Even that is not quite working. What you need to do is change your browser settings so that everything is bigger for you. Each person can adjust the font size to their own preference. Do you have someone who can help you with this?



Another way to do it is to hold down the control key while adjusting the wheel on your mouse up or down, but it will be better if you can just change the text size in your browser.
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#3 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 18 June 2008 - 04:37 PM

Georgette,
You got me curious. I had never played with changing the font size, so I went into your message and used the cursor to highlight the text. I then went to size and selected size 4. Voila - there it is - a larger font. So you have to highlight what you want to size, color, bold or italics before selecting the action. Hope this helps. Of course, since I've only tried it once it might not work the next time. Jefa, sounds like others have had problems with it?

In reference to muscle pain - Pain in my legs and hips wakes me up once in a while during the night. If I get up and walk around, it goes away. I've had problem with my potassium levels (they go up and down a lot). If I eat bananas regularly, I don't have any pain. Low levels of potassium can cause muscle pain and cramps but so can many other things. Here is a great little discussion on muscle aches from MedHelp.com. Scroll down and you'll find many possibles causes.

Of course any pain should be discussed with your doctors. I'm no doctor nor do I have any medical background so please discuss the possible causes with your doctor and possible solutions. It was my pulmonologist that noticed my low levels of potassium and then brought up the pain factor. Hope you find some relief.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#4 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 18 June 2008 - 05:50 PM

Hi Georgette,

It's so miserable, tyring to sleep and waking up due to pain...no fun at all!

Do you have a memory foam mattress, by chance? If not, that may help ease the pressure points that are giving you so much trouble.

Take care and hope you can get relief soon.

Hugs,

Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#5 Buttons

Buttons

    Senior Silver Member

  • Members
  • PipPipPipPipPipPip
  • 610 posts
  • Location:UK

Posted 18 June 2008 - 09:00 PM

I keep getting muscle cramp in my calf muscles in fact it woke me up during the night & I could feel it like a hard rock in my leg & was agony and even now it is still very painful when walking. I yelled so much that my OH got up & massaged it & helped me to stretch it.
How do you stop getting cramp? What causes it?

#6 JJ-Knitter

JJ-Knitter

    Silver Member

  • Members
  • PipPipPipPip
  • 105 posts

Posted 19 June 2008 - 09:04 AM

Hi Y'all,

I get really sore and stiff too, especially legs, back, hips and at night. Never thought of trying bananas though! My husband eats one a day to keep away gout (really works well for him). I'm just going to go make a banananana smoothie. the trouble is not how to spell it, but how to stop spelling it...

Hugs,

JJ

#7 KarenL

KarenL

    Silver Member

  • Members
  • PipPipPipPip
  • 213 posts

Posted 19 June 2008 - 09:58 AM

Cramping at night can be caused by many things. One thing you can do is take magnesium and potassium at bedtime. My doctor also recommended stretching right before bed and drinking tonic water for the quinine! It's working. When you get the cramp, if it's a typical charlie horse in the back of the calf, try pointing your toes to the ceiling and pressing your heel away from body. For me I get a double whammy because my big toe cramps and points straight to the ceiling! OWWWW, then when I try to push it down, my calf cramps causing the opposite muscles to contract! Many nights I have sat crying on the side of the bed, but the stretching/tonic and potassium are helping. Good luck!
karen

#8 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 19 June 2008 - 11:46 AM

Hi, KarenL.

You might want to discuss these articles on Quinine warnings with your doctor (from our Supplements and Scleroderma: Herbs, Vitamins and Over-the-Counter Remedies page):

Definition of Quinine. Quinine has been used outside of malaria as a remedy for fever and pain and to treat and prevent leg cramps. Prolonged administration of quinine may produce toxic symptoms such as deafness, disturbances in vision, skin rashes, and digestive upsets. MedicineNet.com

FDA: Don't Use Quinine for Leg Cramps. FDA Cracks Down on Unapproved Quinine Drugs, Cites Problems Including Deaths. WebMD Medical News. 12/12/06.

Acute pulmonary edema caused by quinine. A 57-year-old man who had been intermittently taking one 300-mg tablet of quinine sulfate orally for leg cramps experienced transient acute pulmonary edema and hypotension 30-40 minutes after ingestion on two consecutive occasions. PubMed. Pharmacotherapy. 2004 Sep;24(9):1221-4.

Quinine associated blindness. Visual loss has been associated with quinine serum concentrations above 10 microg/mL (therapeutic range 2-5 microg/mL). Other adverse reactions include neurological symptoms, haemolysis, acute renal failure and arrhythmia. PubMed. Aust Fam Physician. 2004 Aug;33(8):627-8.

Severe adverse effects of quinine: Report of seven cases. Quinine is a drug which is mainly used for prevention of nocturnal leg cramps. Serious side effects of this drug have been described in recent years, including cytopenias and the hemolytic-uremic syndrome. PubMed. Department of Renal Medicine. 2002 Oct;88(10):717-722.


Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)